Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 254, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 15, 2010, 10:54 AM CDT for Saint Charles County, Missouri; Madison County, Illinois. It took effect at Aug 15, 2010, 7:00 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2010, 10:54 AM CDT (15:54 UTC)
- In effect from
- Aug 15, 2010, 7:00 PM CDT
- Expired
- Aug 18, 2010, 8:38 PM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Madison County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Mel Price (Alton) Lock and Dam (ALNI2).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587541, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 15, 6:57 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 15, 6:57 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 657 AM CDT SUN AUG 15 2010 .DISCUSSION... /301 AM CDT SUN AUG 15 2010/ MAIN CONCERN OVER THE NEXT FEW DAYS WILL BE TSRA CHANCES EARLY THIS MORNING WITH FORWARD PROPAGATING MCS MOVING ACROSS SWRN MO AND THEN AGAIN TUESDAY/TUESDAY NIGHT WHEN ANOTHER WEAK SHORTWAVE MOVES ACROSS THE AREA. AFOREMENTIONED MCS IS CURRENTLY MOVING ESEWD OVER SWRN MO...AND FORWARD PROPAGATING VECTOR SUGGEST THAT IT WILL CONTINUE TO DO SO ALONG A AXIS OF 3000 J/KG MUCAPES. HAVE INCLUDED SCT TSRA OVER THE SRN PART OF THE CWA TO ACCOUNT FOR THIS EARLY THIS MORNING...BUT WENT DRY THE REST OF THE DAY AS COLD FRONT NOW OVER CNTRL/NERN MO PUSHES SOUTHEAST OF THE CWA BY 18Z. LARGE SCALE SUBSIDENCE WILL ALSO SET IN TODAY IN WAKE OF SHORTWAVE TROUGH MOVING ACROSS THE GREAT LAKES. THEREAFTER...WILL CONTINUE THE DRY FORECAST THROUGH MONDAY NIGHT AS SURFACE HIGH BUILDS DOWN OVER THE AREA UNDER CONTINUED SUBSIDENCE. NAM/GFS/ECMWF ARE AGREEABLE WITH BRINGING ANOTHER SHORTWAVE TROUGH ACROSS THE REGION EARLY ON WEDNESDAY. HAVE CHANCE OF SHRA STARTING TUESDAY OVER CNTRL/NERN MO AND W CNTRL IL...AND THEN OVER THE REST OF THE CWA ON TUESDAY NIGHT AS MOISTURE CONVERGENCE INCREASES AHEAD OF THE TROUGH. FORECAST SOUNDINGS SUGGEST LIMITED INSTABILITY...SO HAVE JUST GONE WITH A SLIGHT CHANCE OF TSRA WITH THIS SYSTEM. STILL LOOKS DRY THROUGH THE REST OF THE WEEK WITH INCREASING CHANCES TOWARD THE WEEKEND...THOUGH DO NOT HAVE ENOUGH CONFIDENCE TO ADD ANY MENTIONABLE CHANCES AT THIS POINT. STILL LOOKS LIKE THE EXCESSIVE HEAT HAS ENDED OVER THE AREA IN FAVOR OF SEASONABLY WARM TEMPERATURES. MID-UPR 70 DEWPOINTS STILL REMAIN OVER THE REGION EARLY THIS MORNING...BUT THEY SHOULD BEGIN TO STEADILY FALL INTO THE 60S AS THE COLD FRONT MOVES THROUGH THE AREA. DEBRIS CLOUDS ASSOCIATED WITH MCS SHOULD DECREASE THIS MORNING...AND EXPECT AMPLE SUNSHINE TO RETURN TODAY. 850MB TEMPS WILL BE FALLING INTO THE 16-20C RANGE BY THIS AFTERNOON...AND FORECAST SOUNDINGS ONLY SHOW MIXING UP TO 850MB SUPPORTING THE AGREEABLE MOS TEMPS. THIS ONLY SUPPORTS PEAK HEAT INDEX VALUES NEAR 100 DEGREES IN A FEW SPOTS OVER THE FAR SRN/SERN PARTS OF THE CWA...SO SEE NO NEED FOR ANY HEAT ADVISORIES THIS AFTERNOON. NAM/GFS MOS TEMPS ARE AGREEABLE THROUGH MONDAY NIGHT. 850MB TEMPS AND SREF 2M TEMPS SUPPORT LEANING TOWARD THE WARMER GFS MOS TEMPS FOR HIGHS ON TUESDAY. BRITT && .AVIATION... /657 AM CDT SUN AUG 15 2010/ ANOTHER MCS COMPLEX DEVELOPED OVERNIGHT...BUT THIS ONE STAYED SOUTH OF TAF SITES. SO NOW JUST DEALING WITH CIRRUS SHIELD...THOUGH SOME LOW STRATUS HAS DEVELOPED IN THE PAST HALF AN HOUR OVER KUIN...SO HAD TO ADD MENTION THERE FOR AN HOUR SO...THEN SCATTER OUT THE LOW CIGS. MEANWHILE...KSUS AND KSTL DEALING WITH VFR CIGS AND INTERMITTENT MVFR VSBYS...WHICH SHOULD IMPROVE BETWEEN 12Z AND 13Z THIS MORNING. OTHERWISE...WINDS TO PICKUP FROM THE NORTH AROUND 10 KTS MOST LOCATIONS WITH THE CIRRUS SHIELD THINNING OUT AND SOME SCATTERED DIURNAL CU DEVELOPING. WINDS TO LIGHTEN UP AND SKIES CLEAR AFTER SUNET. SPECIFICS FOR KSTL...FEEL THAT MVFR VSBYS SHOULD IMPROVE BY 12Z...SO JUST STARTED OFF WITH 6SM BR THROUGH 15Z. THEN SCATTERED DIURNAL CU EXPECTED WITH WINDS PICKING UP FROM THE NORTH AROUND 10KTS...BEFORE DIMINISHING AROUND SUNSET TONIGHT. THEN ANOTHER ROUND OF DINURNAL CU ON MONDAY WITH WINDS VEERING TO THE NORTHEAST AROUND 5KTS BY 14Z. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 15, 6:48 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 648 AM CDT SUN AUG 15 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 648 AM CDT SUN AUG 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE FOUND EARLY THIS MORNING OVER THE EASTERN OZARKS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS 40 MPH AND BRIEF DOWNPOURS. MODERATE FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:00 PM CDT | River Flood Warning | LSX | Lewis | 37 hr |
| Aug 15, 9:42 AM CDT | River Flood Warning | LSX | Lincoln | 47 hr |
Nearby
River Flood Warnings in Missouri, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.